MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305109
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Additional information received.Any adverse event or serious injury reported to patient or healthcare professional? no apparent harm.Where specifically was the leakage? medication came out of needle tip at the hub.Material #: 305109, batch#: 3179204.It was reported by customer that client using bd precision glide needle tip to self-inject his nts dose of hydromorphone.When beginning to inject, medication came out of needle tip at the hub.New needle tip provided, which client watched closely for any leaks.2.75 boxes of this lot of needle tips were pulled from the nts room and labeled with "do not use,".Material - 305109, lot - 3179204.Verbatim: complaint received via email(s) attached.Client using bd precision glide needle tip to self-inject his nts dose of hydromorphone.When beginning to inject, medication came out of needle tip at the hub.New needle tip provided, which client watched closely for any leaks.2.75 boxes of this lot of needle tips were pulled from the nts room and labeled with "do not use,".Material - 305109, lot - 3179204.
 
Additional Manufacturer Narrative
Pr 10446373 follow up.A device history record review was completed by our quality engineer team for provided material number 305109 and lot number 3179204.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
Material #: 305109; batch#: 3179204.It was reported by customer that client using bd precision glide needle tip to self-inject his nts dose of hydromorphone.When beginning to inject, medication came out of needle tip at the hub.New needle tip provided, which client watched closely for any leaks.2.75 boxes of this lot of needle tips were pulled from the nts room and labeled with "do not use,".Verbatim: complaint received via email(s) attached.Client using bd precision glide needle tip to self-inject his nts dose of hydromorphone.When beginning to inject, medication came out of needle tip at the hub.New needle tip provided, which client watched closely for any leaks.2.75 boxes of this lot of needle tips were pulled from the nts room and labeled with "do not use".
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19538421
Report Number1911916-2024-00427
Device Sequence Number12865058
Product Code FMI
UDI-Device Identifier30382903051091
UDI-Public(01)30382903051091
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305109
Device Lot Number3179204
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown